Facebook Pixel
EmpowHER Guest

Why is my period so late? What are these symptoms?

By Anonymous April 15, 2015 - 7:43pm
Rate This

My last period started on the 8th of March and ended on March 11th. On March 15th, my boyfriend fingered me, jerked off then fingered me again. To make sure nothing happened, I Took plan B 3 hrs later on the same day. Bled 6 days after for almost 2 days. Now it is April 15th, and I'm 8 days late on my period, which was supposed to be due Tuesday April 7th. I sometimes suddenly get cramps and my breasts sometimes hurt. Lower tummy is bloating.

Add a Comment1 Comments


Hi Anon,


Thank you for sharing your question with the EmpowHER community.

Like with birth control pills, the emergency contraceptive (Plan B) pills use hormones to prevent pregnancy.  There is a much higher dosage of hormones in the emergency contraceptive.  An adjustment in your hormones will affect your menstrual cycle in some way.  It could be delayed, the flow of blood can be lighter or heavier or you can experience spotting.

There are common side effects with the emergency contraceptive pills, some of which you are experiencing.  These side effects include, menstrual changes, abdominal cramping/pain, fluid retention/bloating and breast tenderness.  Other side effects that could potentially surface are nausea, fatigue and headache.

If you and your boyfriend had engaged in unprotected sex where his penis ejaculated inside of you and you were 8 days late, I would suggest taking a home pregnancy test.  But since that is not the case, you more than likely just need to give your system time to adjust.

Here is some additional information for you:

The Basics about Emergency Contraception

I hope this helps.

Be well,


April 15, 2015 - 8:39pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!